Aa
A
A
Close
Avatar universal
Forehead bumps/rash NOT Acne
38 year old male. Never had acne. Maybe 5 pimples my entire life. For the last few months, I have been getting what looks like small reddish/flesh color pimples on my only my forehead. All over my forehead, up to maybe 25? Generally worse after I shower (reddish) then they fade more towards skin color and are less noticeable, but still noticeable.
Wasn't scaly at first but have noticed my skin drying up and starting to flake. However, I don't recall if that was the case before I started scrubbing my forehead with soap and water like a mad man. Probably the latter.
Hydrocortisone clears it up right away. After two or three applications.  But it comes right back a couple days later after discontinuing use.
Unfortunately I am without health insurance at the moment, (waiting period for group) and this is driving me crazy.

Sidenote: Strangest of coincidences. I have had a bad case of the nasal cycle at night for some time. Whichever side I sleep on I get 100% blockage, switch sides and it goes to the other side. However, if I apply the hydrocortisone to my forehead overnight - I have no nasal blockage. Every single time. This can't be a coincidence, yet how could it possibly be connected?

Any help or suggestions would be greatly appreciated. Thanks in advance.
Cancel
8 Answers
Page 1 of 1
Avatar universal
Nevermind on the nasal cycle. Just read what Hydrocortisone does. Understand why its helping with my blockage.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Absorbtion of steroid from facial skin could explain this. However application of steroids at sites like face, eyelids, scrotum etc are replete with side effects like atrophy,acne and appearence of unsightedly blood vessels(Telangectasias).So be careful.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
unsightly blood vessels- excuse my typing error.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks maaston.

Didn't word my question very well. What I meant to ask was since Hyrdorcortisone is so effective, I am assuming its not acne? Does it sound like an allergy I picked up? Tried cutting out peanuts and dairy, but thats not it.

I know I am not supposed to use hydrocortisone indefinitely, so guess I was wondering if it sounded familiar to anyone.

Know I need to bite the bullet and see a dermatologist. Just can't afford it at the moment.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Acne as well as a host of dermatosis respond to hydrocortisone, and they range widely. Thus such an interpretation is not true.Also steroid acne is another complication complicating it further.
You are absolutely right in seeking a firm diagnosis.
Best wishes.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
563773 tn?1374250139
Hello,
It can be acne or folliculitis skin. It is not advisable to use topical steroids on your own without a medical guidance as steroids have potent side effects.

Tretamnet includes topical and oral antibiotics, topical retinoids, hormonal therapy, dermabrasion , phototherapy and laser resurfacing. Normally a combination of treatments is followed and if nothing proves effective then dermabrasion and laser therapy are useful. You can discuss these treatment options with your dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks Dr.

Knew it was silly to ask without seeing a dermatologist. Like I mentioned, this had been going on for a couple months now. Well, I changed two things on Friday. Had a bad case of athletes foot and was using Tinactin (didn't work) then switched to Lotrimin (did work) and Friday was the last day I used it. Also started taking cold showers. Mentioned it was worse coming out of the shower and although I couldn't find anything on hot showers causing heat rash ... figured why not try. So no more lotrimin on the feet and cold showers. Cleared a little over the next two days and now five days later my forehead is completely clear.

Coicidence after a couple months? I don't know. But appreciate the help and if it comes back will most certainly see a dermatologist.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3227046 tn?1458317076
I know it's been a long time but can you please tell me if you ever found out what this rash was because I have something that sounds really similar thank you
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987 tn?1451939065
Blank
tschock
AB
Avatar f tn
Blank
ingeb
Oslo, Norway